It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Asthma Message Board

  • Advair usage & stomach/digestive issues

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 03-02-2009, 01:24 PM   #1
    nscrbug
    Veteran
    (female)
     
    nscrbug's Avatar
     
    Join Date: Jan 2008
    Location: Illinois
    Posts: 438
    nscrbug HB User
    Advair usage & stomach/digestive issues

    I have been using Advair ever since it debuted on the market. I recently read something (online) that connected long-term use of Advair or any other inhaled sterioid medication to the development of Candida. I am particularly referring to Candida in the intestinal tract. For the last several months, I have been dealing with classic IBS symptoms - chronic bloating & gas, stomach gurgling/churning, diarrhea/constipation, abdominal cramps, etc. I assumed that I had developed some kind of food intolerance/sensitivity (and that could still be the case). However, after reading the side effects of Advair...I now see that "stomach irritation" is listed. Could there be a connection between my stomach problems and my long-term use of Advair? Is anyone else here that has been using Advair for a long time, experiencing similar stomach symptoms? For some reason, I am convinced that I have Candida in my gut...but was always stumped as to how it happened....until now. Is it possible that the Advair caused some kind of yeast infection to develop in my mouth/throat, which then made its way down into my intestinal tract? I know I'm probably grasping at straws here, but I'm trying to rule out every possibility I can think of before seeing a gastroenterologist.

     
    Sponsors Lightbulb
       
    Old 03-11-2009, 03:59 PM   #2
    nscrbug
    Veteran
    (female)
     
    nscrbug's Avatar
     
    Join Date: Jan 2008
    Location: Illinois
    Posts: 438
    nscrbug HB User
    Re: Advair usage & stomach/digestive issues

    Just "bumping" this back to the top to see if I can provoke a response! I'm still trying to figure out if the Advair is causing a yeast infection in my digestive tract. Any help would be greatly appreciated!

     
    Old 03-11-2009, 08:26 PM   #3
    MountainReader
    Senior Veteran
    (female)
     
    MountainReader's Avatar
     
    Join Date: May 2006
    Location: Out West
    Posts: 4,029
    MountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB User
    Re: Advair usage & stomach/digestive issues

    I didn't respond before because I really can't answer you.

    I've been on Advair for years and have never experienced any incidents of thrush.

    I do believe I may have some Candida issues, but have tested negative by my GI doc. I've been on tons of antibiotics over the years and really think that they have influenced my digestive track and some allergy related conditions.

    I've been dealing with IBS since last June (officially diagnosed in October). I'm tracing my trigger for the IBS back to a prescription I had for Nexium. The symptoms developed almost immediately after I started taking the Nexium. They just didn't go away when I went off the medication.

    From what I've read on the IBS, they really don't know what causes it. Your theory is as good as any. You know your body best.

    Good luck,
    Mountain Reader

     
    Old 03-12-2009, 02:07 PM   #4
    nscrbug
    Veteran
    (female)
     
    nscrbug's Avatar
     
    Join Date: Jan 2008
    Location: Illinois
    Posts: 438
    nscrbug HB User
    Re: Advair usage & stomach/digestive issues

    Hi MountainReader....thanks for your input! While I have actually never experienced any oral thrush, I still wonder if the Advair usage has somehow contributed to some of my ongoing digestive issues. It's so very frustrating to have no explanation for how I've been feeling. Tests come back negative, and all of my doctors (GP, Endo, & Gyne) all say that I'm "fine"...yet, I still feel like crap. So I can only wonder if it's in any way, related to the drugs I'm currently taking which are the Advair, Singulair, and Levoxyl (I'm hypothyroid).

    On a related note...have you experienced any weight gain, bloat, or stomach distention while using Advair? I remember on the few occasions when I had to take prednisone...that I would get extremely bloated, have an increase in appetite, and gain weight almost instantly while on it. I'm wondering now, if the steroid in the Advair could possibly be contributing to those symptoms. I have gained about 15lbs in the last 6-7 months, and can't seem to drop them...despite cutting calories and exercising 7 days a week! I can't seem to get past the fact that continuous steroid usage tends to pack on weight for most people...but does that apply to INHALED steroids too?

     
    Old 03-12-2009, 08:44 PM   #5
    MountainReader
    Senior Veteran
    (female)
     
    MountainReader's Avatar
     
    Join Date: May 2006
    Location: Out West
    Posts: 4,029
    MountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB User
    Re: Advair usage & stomach/digestive issues

    Hi nscrbug,
    I'm on Advair (about 6 or 7 years I think), Singulair, Flonase, Astelin, Allegra, Kapidex (new PPI), Albuterol, Dyazide (BP), Norvasc (BP), Hyoscyamine (IBS). I've been on Advair for so many years, that it is hard for me to say for certain on the weight gain. Overall, I would say that I haven't had any from the Advair, but I couldn't say for certain. Around the time I first went on Advair, I was also on Prednisone a bunch for the asthma as well. I always gain 5-7 lbs each 7-10 day dose of Prednisone I am on. It was frustrating. I even gained weight while on Weight Watchers when I was eating so carefully and tracking every bite I ate. I know I wasn't eating in excess during those periods, but the weight still came on and was almost impossible to lose again.

    I have had some bloat and stomach issues this past year, but I don't attribute that to the Advair. I developed IBS after a bad reaction taking Nexium.

    I've seen other threads on here by peole who feel they have gained weight on Advair. From all the research I have done, there are no official indications I could find with a direct coorelation with Advair and weight gain. My take is that everyone reacts different to things. I would say that is is always a possibility.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Fatty Liver & Pain & Symptoms Sisty Digestive Disorders 28 03-05-2011 06:58 AM
    Digestive Enzymes & Probiotics.. what kind does everyone take? Mitch5 Digestive Disorders 11 05-19-2010 08:53 AM
    GERD Fundoplication & Gall Bladder Surgery Do you know your DeMeester Score LindaSueBob Gallbladder 9 12-21-2009 10:28 PM
    I feel like a medical anomaly & need answers! jennifr313 General Health 6 11-20-2009 03:18 PM
    Decreasing usage of Advair nscrbug Asthma 4 12-21-2008 04:32 PM
    ? on T3, & THYRIOD OR HEART kassikoo Thyroid Disorders 60 09-25-2008 02:17 PM
    2 dif Docs, 2 Endoscopies & 2 Colonscopies later...Nobody knows..Am I doomed 4ever?!? Josh_B Digestive Disorders 4 09-02-2006 05:44 PM
    Advair and decreased bone mass ivymnm Asthma 3 03-22-2004 05:52 PM
    Correct Advair Usage Riker1964 Asthma 8 08-26-2003 03:51 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:20 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!